MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE BULK STERILE PHARMACY CONVENIENCE TRAY; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK SYRINGE BULK STERILE PHARMACY CONVENIENCE TRAY; PISTON SYRINGE
Catalog Number 309701
Medical Device Problem Codes Volume Accuracy Problem (1675); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer-lok¿ syringe in the bulk sterile pharmacy convenience tray was found with foreign contaminates in the packaging and barrel, and a scale marking defect on the barrel before use.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: foreign unidentified matters were observed inside two filled syringes during particulate matter inspection.Six empty 1ml bd syringe -slip tip tray were found with different types of contaminants.Four empty 1ml bd syringe -slip tip in tray were found without plungers in the syringes barrel.One empty 3ml bd syringe -luer lock in tray was found with some type of contaminant.One empty 1ml bd syringe -slip in tip tray was found with a graduated marking defect.One blunt fill needle with filter was found with some kind of defect.
 
Event or Problem Description
It was reported that the bd luer-lok¿ syringe in the bulk sterile pharmacy convenience tray was found with foreign contaminates in the packaging and barrel, and a scale marking defect on the barrel before use.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: foreign unidentified matters were observed inside two filled syringes during particulate matter inspection.-six empty 1ml bd syringe -slip tip tray were found with different types of contaminants -four empty 1ml bd syringe -slip tip in tray were found without plungers in the syringes barrel -one empty 3ml bd syringe -luer lock in tray was found with some type of contaminant -one empty 1ml bd syringe -slip in tip tray was found with a graduated marking defect -one blunt fill needle with filter was found with some kind of defect.
 
Additional Manufacturer Narrative
H.6.Investigation: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident, therefore a root cause could not be determined.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.

Brand Name
BD LUER-LOK SYRINGE BULK STERILE PHARMACY CONVENIENCE TRAY
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8730919
Report Number1213809-2019-00651
Device Sequence Number11422694
Product Code FMF
UDI-Device Identifier30382903097013
UDI-Public30382903097013
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Catalogue Number309701
Device Lot Number8274580
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;